MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20127E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite extension set was occluded.The following information was received by the initial reporter with the following verbatim: we have had several reports of lipids clogging the filter then alarming high pressure.Nursing is able to flush.9 through the system but lipids stop running.In one event the lipids actually solidified in the tubing, and they were unable to flush.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that they had several reports of lipids clogging the filter then alarming high pressure.Two samples of material number 20127e were received for quality investigation.One sample was unused and still in the original packaging and the second sample was opened and was filled with white fluid, possibly lipids.The unopened and unused sample was tested for any flow issues by connecting it to 10 ml bd syringe filled with water.This test was to check if fluid would be allowed through the sample.Fluid flowed through the sample without any issue.The second sample was then test in the same manner.A flow issue was identified with the second sample that looked to have been used with a thick white fluid.The sample was then cleared of the white fluid, and making sure that the filter component was free of the while fluid within the filter body.After clearing the fluid from the filter, the extension set appeared to work as expected, and without any flow issues.The customer complaint of flow issue - fluid blockage was replicated during testing the submitted sample, however, after clearing the medication used from the filter, fluid flow was established, and therefore the product failure could not be confirmed.The root cause of the issue could not be determined.Bd is aware of this issue and is working on improving the filter.A device history record review for model 20127e, lot number 24069281 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 12jun2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
Material#: 20127e, batch number#: 24069281.It was reported by customer that they had several reports of lipids clogging the filter then alarming high pressure.Nursing is able to flush.9 through the system but lipids stop running.In one event the lipids actually solidified in the tubing, and they were unable to flush.Verbatim #: rcc received a complaint via phone.We have had several reports of lipids clogging the filter then alarming high pressure.Nursing is able to flush.9 through the system but lipids stop running.In one event the lipids actually solidified in the tubing, and they were unable to flush.Item #: 20127e, lot #: 24069281.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20351609
Report Number9616066-2024-01418
Device Sequence Number8062458
Product Code FPA
UDI-Device Identifier07613203019248
UDI-Public(01)07613203019248(11)240612(17)270612(10)24069281
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20127E
Device Lot Number24069281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown